MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 27 february 2024, a 4mm x 4mm amplatzer piccolo occluder was chosen for patent ductus arteriosus (pda) closure in a 3 month old preemie using a 4f amplatzer torqvue lp delivery system (tvlp).It was difficult to cross the pda and we suspected the ductus had spasmed.The pda was measured by transthoracic echocardiogram (tte) and fluoroscopy twice.The narrowest portion of the pda measure 3.0mm on the first angiogram and then 3.6mm on the 2nd angiogram.The length of the ductus was 11.1mm.The piccolo was sitting more anterior in the duct, closer to the pulmonary artery (pa) side.Upon releasing the piccolo, it was embolized to the right pulmonary artery (rpa), the patient remained stable throughout the procedure.The physician used non- abbott sheaths to snare the piccolo and removed form the body.The patient remained stable and they proceeded to measure the ductus and it was now measuring 3.3mm at the narrowest point.A new 5mm x 2mm amplatzer piccolo occluder and 4famplatzer torqvue lp delivery system was chosen, placed intraductal and successfully deployed.The patient remained stable throughout the case and was transferred back to the neonatal intensive care unit (nicu).Post procedure, patient need extra ventilation support 24 hours post procedure but were weened back down to lower levels within 48 hours.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that it was difficult to cross the pda and suspected the ductus had spasmed.Upon releasing the piccolo, it was embolized to the right pulmonary artery (rpa).The physician used non- abbott sheaths to snare the piccolo and removed form the body.A new 5mm x 2mm amplatzer piccolo occluder and 4famplatzer torqvue lp delivery system was chosen and implanted.Based on the information received, the cause for the reported device embolization could not be conclusively determined.The reported unexpected medical intervention was results of case-specific circumstances as the physician used a sheath to snare the piccolo and removed from the body.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18946294
Report Number2135147-2024-01269
Device Sequence Number18150404
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public(01)05415067031013(17)261231(10)8295541
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number8295541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight2 KG